MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HICKMAN CV CATHETER, DUAL-LUMEN,12F; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 HICKMAN CV CATHETER, DUAL-LUMEN,12F; CHRONIC CATHETERS
Catalog Number 0600620
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacteremia (4846)
Date of Event 05/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: d4 (expiry date: 01/2024) h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the litigation process that sometime post a chronic catheter placement, the patient allegedly developed with bacteremia.It was further reported that the infected catheter was removed.The current status of the patent is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the device was not returned for evaluation.Medical records were provided and reviewed.The patient underwent bard hickman central venous catheter implantation.Sometime later post catheter placement, patient developed bacteremia and the catheter was removed.Around two months later, patient underwent right internal jugular vein double lumen port placement procedure for leukocytosis.Patient with the history of lupus, mast cell activation, chronic venous access dependence with bacteremia associated with hickman catheter that was removed.Cleared bacteremia and recommended port for long term access.A 15 blade was used to incise the skin.Blunt and sharp dissection were used to create a subcutaneous pocket.The catheter was advanced through the peel away and positioned centrally using fluoroscopy.The peel away sheath was removed, and hemostasis was achieved with manual compression.The catheter was cut to length to reach mid right atrium.The port was slid into the subcutaneous pocket.Final fluoroscopy showed the port and catheter to be in good position without kink and terminated at the cavoatrial junction.The lumens of the port were then accessed with needles for immediate use and reservoirs were instilled with concentrated heparin in the interim.Around six months later, blood culture report showed methicillin resistant staphylococcus aureus infection.Five days later, patient underwent port removal procedure for concern for port infection with bacteremia.Local anesthetic was infused into the right upper chest.An incision was at an optimal location for port removal.Blunt and sharp dissection was used to free the port from the pocket.The port-a-cath and associated catheter were removed intact.The port cavity was inspected and found to be free of debris or blood.Patient tolerated the procedure well and no immediate complications.Per the medical record review, it was confirmed the patient had bacteremia.However, the relationship between the port and the alleged adverse event is unknown, and there was no device malfunction that was reported or occurred.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiry date: 01/2024), g3, h6 (method).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
HICKMAN CV CATHETER, DUAL-LUMEN,12F
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19508389
Report Number3006260740-2024-02927
Device Sequence Number7423707
Product Code LJS
UDI-Device Identifier00801741051913
UDI-Public(01)00801741051913
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0600620
Device Lot NumberHUDV0082
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by Manufacturer08/28/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient SexFemale